Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 64, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 9, 2005, 7:04 PM MDT for Morgan County, Utah. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2005, 7:04 PM MDT (01:04 UTC)
- Expired
- Aug 9, 2005, 7:22 PM MDT
- In force
- 18 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Morgan County, UT
The radar
The Salt Lake City radar (KMTX), 81 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 1.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2702 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 100105 SVRSLC UTC029-100130- /O.NEW.KSLC.SV.W.0064.050810T0104Z-050810T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 704 PM MDT TUE AUG 9 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL MORGAN COUNTY IN UTAH * UNTIL 730 PM MDT * AT 655 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER SOUTH CENTRAL MORGAN COUNTY...OR ABOUT 11 MILES WEST OF COALVILLE. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. HEAVY RAINFALL WILL ACCOMPANY THIS STORM AS IT REMAINS NEAR EAST CANYON RESERVOIR. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4095 11165 4084 11165 4084 11152 4094 11154 $$
1 follow-up statement
000 WWUS55 KSLC 100122 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 721 PM MDT TUE AUG 9 2005 UTC029-100131- /O.CAN.KSLC.SV.W.0064.000000T0000Z-050810T0130Z/ MORGAN UT- 721 PM MDT TUE AUG 9 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MORGAN COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM NEAR EAST CANYON RESERVOIR NO LONGER APPEARS TO BE PRODUCING LARGE HAIL. LAT...LON 4095 11165 4084 11165 4084 11152 4094 11154 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:00 PM MDT, 4 hours 4 minutes earlier.
Area forecast discussion, Aug 9, 3:00 PM MDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 300 PM MDT TUE AUG 9 2005 .SYNOPSIS...MOISTURE WILL REMAIN OVER THE AREA THROUGH WEDNESDAY. A DRYING TREND FROM THE NORTH WILL BEGIN THURSDAY BUT MOISTURE WILL REMAIN OVER THE SOUTHERN PORTION OF THE AREA THROUGH THE REMAINDER OF THE WEEK. && .DISCUSSION...REMNANT CLOUD COVER OVER THE SOUTH HAS DELAYED ONSET OF CONVECTION OVER THAT AREA THUS FAR THIS AFTERNOON...BUT ACTIVITY NOW GETTING GOING AND EXPECT IT TO CONTINUE WELL INTO THE NIGHT GIVEN THE VERY HIGH MOISTURE CONTENT OF THE AIRMASS. NORTH OF ABOUT I-70 CONVECTION HAS BEEN GOING FOR A FEW HOURS IN MANY OF THE USUAL TERRAIN INDUCED SPOTS. ACTIVITY ACROSS NE NV THIS AFTERNOON LENDS SOME CREDIBILITY TO THE 12Z ETA IDEA OF A SHORT WAVE TROUGH AT 500 MB AND ABOVE MOVING INTO NW UT LATE AFTERNOON/EVENING. WITH AMPLE MOISTURE STILL IN PLACE OVER THE AREA...CONVECTION LIKELY TO PERSIST WELL PAST DARK. WEDNESDAY LOOKS TO BE POTENTIALLY BIG DAY FOR STORMS AS 300 MB JET ENTRANCE REGION TO BE DIRECTLY OVER THE AREA AND AIRMASS WILL CONTINUE TO BE QUITE UNSTABLE...ESPECIALLY OVER THE SOUTHWEST WHERE LATEST 18Z ETA SHOWS AROUND 2000 J/KG CAPE WED AFTERNOON. ENOUGH SHEAR ACROSS N. UT FOR POTENTIALLY SEVERE STORMS...BUT BEST INSTABILITY WILL BE SOUTH OF JET AXIS OVER CENTRAL/SOUTHERN UT. DRYING TREND BEGINS THURSDAY OVER THE NORTH...MORE SO ON THE GFS...AND 18Z ETA THAN ON THE 12Z ETA. MODELS ARE OFTEN ABOUT A DAY TOO FAST ON DRYING US OUT...BUT IDEA OF DRYING OVER THE NORTH LOOKS OK...WITH SLOWEST SOLUTION PREFERRED. VERY LITTLE DRYING OVER THE SOUTH THROUGH THE REST OF THE WEEK WITH DIFFERENT MODEL SOLUTIONS HANDLING UPPER CIRCULATION OVER NW AZ DIFFERENTLY...BUT ALL INDICATED CONTINUED CONVECTIVE ACTIVITY OVER THE SOUTH AT LEAST THROUGH FRIDAY AND PROBABLY LONGER. && .AVIATION...SEE SLCTAFSLC && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && DUNN
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:19 PM MDT | Flash Flood Warning | SLC | Morgan | 86 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.